MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN GUIDER/40 XF/8FR/100 CM; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC - MINN GUIDER/40 XF/8FR/100 CM; CATHETER, PERCUTANEOUS
Catalog Number M003101440
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During treatment of a p-com anuerysm, the physician reported that the guide catheter hub was leaking.The physician believes that air bubbles were inserted into the guide catheter due to the hub leak and it might cause air embolism to the patient.No patient adverse consequences were reported.Additional information recieved, indicated, that as of today, the patient has no neurological deficits and is in good condition.
 
Additional Manufacturer Narrative
Analysis of the returned device revealed that guide catheter distal tip lumen was slightly compressed.The guide catheter was also kinked and compressed on its distal shaft.No anomalies were observed with the guide catheter proximal shaft and proximal lumen.The guide catheter distal end was plugged with a mandrel and flushed with water.The fluid was leaking between hub and proximal shaft.While the manufacturing records did not reveal that the device failed to meet specifications, the observed catheter hub leak is believed to be supplier related.The manufacturer continues to investigate the matter.However, based on the information currently available, there was no patient adverse consequences associated with the alleged introduction of air and it could not be replicated during functional testing; therefore, an assignable cause of undeterminable was assigned.
 
Event or Problem Description
During treatment of a p-com anuerysm, the physician reported that the guide catheter hub was leaking.The physician believes that air bubbles were inserted into the guide catheter due to the hub leak and it might cause air embolism to the patient.No patient adverse consequences were reported.Additional information received, indicated, that as of today, the patient has no neurological deficits and is in good condition.

Brand Name
GUIDER/40 XF/8FR/100 CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key6530922
Report Number0002134265-2017-30023
Device Sequence Number10847608
Product Code DQY
UDI-Device Identifier08714729244318
UDI-Public(01)08714729244318(17)190228(10)18938659
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K980453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberM003101440
Device Lot Number18938659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR